New Jersey, 2016Winter Weather in New Jersey, February 23, 2016
February 23, 2016 · NWS PHI · 1 event in 1 county or zone
Precipitation and warmer air moving in over colder air near the surface produced light freezing rain during the late evening hours on the 23rd. Ice accumulations were confined mainly to the higher elevations of far northwestern New Jersey where surface temperatures were coldest.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Precipitation and warmer air moving in over colder air near the surface produced light freezing rain during the late evening hours on the 23rd. Ice accumulations were confined mainly to the higher elevations of far northwestern New Jersey where surface temperatures were coldest. 0.10 inches of ice was reported in Wantage (Sussex County), and 0.03 inches of ice was reported at Sussex Airport. Prior to changing over to freezing rain, light snow had fallen during the late afternoon and evening hours. 1.7 inches of snow was reported in Wantage, 1.5 inches in Highland Lakes, with a trace of snow in Sussex, and a trace of snow in Randolph Township (Morris County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 23, 4:06 PM EST, 4 hours 39 minutes earlier.
Area forecast discussion, Feb 23, 4:06 PM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
406 PM EST TUE FEB 23 2016
.SYNOPSIS...
HIGH PRESSURE OVER THE CANADIAN MARITIMES TONIGHT WILL GIVE WAY
TO LOW PRESSURE DEVELOPING OVER THE LOWER MISSISSIPPI VALLEY. THIS
LOW WILL INTENSIFY ON WEDNESDAY AND MOVE NORTHEAST TO THE LOWER
GREAT LAKES BY THURSDAY MORNING. A MILD SOUTHERLY FLOW WITH RAIN
AHEAD OF THE LOW WILL END AS A TRAILING COLDFRONT SWEEPS THROUGH
THE MID-ATLANTIC REGION WEDNESDAY NIGHT. SOMEWHAT COLDER AIR WILL
MOVE IN ON THURSDAY AND FRIDAY AS THE LOW CONTINUES NORTHEAST INTO
CANADA. A MODERATING TREND WILL SET IN OVER THE WEEKEND WITH STORM
TRACKS STAYING TO OUR NORTH.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AN IMPULSE TRAVELING IN THE SOUTHWESTERLY MID LEVEL FLOW PASSED
OVER OUR REGION EARLY THIS AFTERNOON. THE FEATURE HELPED SPREAD
PRECIPITATION ACROSS OUR FORECAST AREA DURING THE MORNING AND
EARLY AFTERNOON HOURS. ADDITIONAL MOISTURE WILL BE DRAWN OVER OUR
REGION FROM THE SOUTHWEST TONIGHT. IT WILL OVERRIDE THE
NORTHEASTERLY SURFACE FLOW THAT SHOULD REMAIN IN PLACE DUE TO THE
INVERTED TROUGH OFF THE COAST AND THE RIDGE NOSING DOWN ALONG THE
APPALACHIANS.
WE ARE ANTICIPATING RAIN AND DRIZZLE TONIGHT IN MOST OF OUR REGION
WITH TEMPERATURES REMAINING NEARLY STEADY. HOWEVER, PARTS OF OUR
NORTHERN SIX COUNTIES WILL LIKELY EXPERIENCE SOME WINTRY
PRECIPITATION. AS A RESULT, WE WILL LEAVE THE WINTER WEATHER
ADVISORY IN PLACE.
LIGHT SNOW WAS FALLING THE THE ELEVATED TERRAIN OF THE POCONOS AND
FAR NORTHERN NEW JERSEY AT MID AFTERNOON. AS TEMPERATURES WARM
ALOFT, WE WILL LOSE THE POTENTIAL FOR ICE CRYSTAL GROWTH AND THE
SNOW SHOULD TRANSITION QUICKLY THROUGH SLEET TO RAIN EARLY THIS
EVENING. HOWEVER, POCKETS OF BELOW FREEZING SURFACE TEMPERATURES
WILL REMAIN AS WILL THE THREAT OF A LIGHT ACCUMULATION OF ICE.
BASED ON OUR CURRENT AND FORECAST TEMPERATURES, THE POTENTIAL FOR
FREEZING RAIN WILL BE LOCALIZED IN NORTHAMPTON COUNTY, WARREN COUNTY
AND MORRIS COUNTY. HOWEVER, THE LIGHT ICE ACCUMULATION MAY BE A BIT
MORE WIDESPREAD IN THE POCONO REGION AND IN SUSSEX COUNTY, NEW
JERSEY WHERE AMOUNTS MAY APPROACH A TENTH OF AN INCH IN SPOTS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
RAIN AND DRIZZLE WILL LINGER THROUGH THE MORNING AS MILD AIR
CONTINUES TO BUILD OVERHEAD. ANY LINGERING FREEZING RAIN AND
FREEZING DRIZZLE IN OUR NORTHERN THREE COUNTIES SHOULD COME TO AN
END BY 900 AM BASED ON THE LATEST TEMPERATURE PROFILE FORECASTS.
THE LOW LEVEL COOL AIR IS EXPECTED TO ERODE ON OUR COASTAL PLAIN
DURING THE MORNING. THE WIND SHOULD SETTLE INTO THE SOUTHEAST AND
SOUTH THERE AND IT WILL INCREASE INTO THE 10 TO 20 MPH RANGE WITH
HIGHER GUSTS. THE COOL AIR IS ANTICIPATED TO GRADUALLY DISSIPATE
FROM AREAS TO THE NORTHWEST OF THE FALL LINE DURING THE AFTERNOON.
TEMPERATURES ARE FORECAST TO RISE INTO THE UPPER 50S AND LOWER 60S
ON THE COASTAL PLAIN AND THEY MAY REACH THE UPPER 40S AND LOWER 50S
INLAND.
ADDITIONAL RAIN SHOWERS AHEAD OF OUR NEXT WEATHER SYSTEM WILL MOVE
INTO OUR REGION FROM THE WEST ON WEDNESDAY. THE SHOWERS MAY BECOME
LOCALLY MODERATE TO HEAVY, ESPECIALLY LATE IN THE DAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
LIKELY THE MOST INTERESTING WEATHER IN THE LONG TERM PERIOD WILL
BE RIGHT AT THE BEGINNING ON WED NIGHT. STRONG LOW PRES WILL BE
MOVING NE THROUGH OHIO AND THE LOWER GRTLKS...WITH A COLD FRONT
EXTENDING SWD THRU THE MID-ATLANTIC REGION. LARGE SCALE UVV WILL
BE AIDED BY THE LEFT EXIT REGION OF A 150KT UPPER JET MAX OVER THE
SERN US. A STRONG LOW-LVL SLY WIND FLOW WILL HAVE ADVECTED
UNSEASONABLY WARM AND MOIST AIR AHEAD OF THE CDFTN WITH BANDS OF
MDT TO HVY SHOWERS OCCURRING. SOME MARGINAL INSTBY IS FCST IN THIS
WARM SECTOR AND A LINE OF FORCED CONVECTION OR QLCS IS POSSIBLE
SIMILAR TO THE SYSTEM ON THE FEB 16. THE TEMP TREND WED NIGHT WILL
CERTAINLY BE NON-DIURNAL.
BY THU MORN THE CDFNT WILL BE WELL OFFSHORE AND LOW-LVL COOL/DRY
ADVCTN WILL BEGIN. THE ASSOCD UPPER-LVL TROF WILL REMAIN OVER THE
AREA RESULTING IN CLOUDINESS AND SHOWERS POSSIBLE MAINLY N/W OF
PHL. TEMPS WILL REMAIN MILD ENOUGH ON THU FOR RAIN BUT BY EVE LOW
LVL TEMPS SHOULD COOL ENOUGH FOR A CHANGEOVER TO SNOW. ALL PRECIP
SHOULD TAPER OFF LATER AT NIGHT AS THE UPPER TROF MOVES EAST. THE
SFC LOW PRES MOVES RATHER SLOWLY NEWD ON THU AND CYC FLOW AROUND
THE LOW WILL PRODUCE RATHER GUSTY NW WIND BOTH THU AND INTO FRI.
THERE WILL BE A PERIOD OF DRY WEATHER FROM FRI THROUGH SUN. A RE-
ENFORCING COLD FRONT WILL PASS THROUGH EARLY ON FRI LEADING TO
SLIGHTLY BELOW NORMAL TEMPS FRI AND SAT. MILDER WLY FLOW
WILL DEVELOP ON SUNDAY AHEAD OF THE NEXT FRONTAL SYSTEM WHICH IS
EXPECTED TO PASS THROUGH ON MONDAY BRINGING A CHC FOR SHOWERS.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
CONDITIONS WILL FAVOR THE IFR CATEGORY THROUGH TONIGHT AND INTO
WEDNESDAY MORNING. PERIODS OF LIGHT RAIN AND DRIZZLE ARE
ANTICIPATED.
MODERATE TO HEAVY RAIN SHOWERS ARE EXPECTED TO BEGIN MOVING INTO OUR
REGION FROM THE WEST ON WEDNESDAY AFTERNOON. THERE IS THE
POSSIBILITY THAT CONDITIONS MAY IMPROVE TO MVFR AT TIMES.
A NORTHEAST WIND AROUND 10 TO 14 KNOTS WITH GUSTS INTO THE 20S THIS
EVENING SHOULD DIMINISH TO 6 TO 10 KNOTS FOR LATE TONIGHT AND
WEDNESDAY MORNING. THE WIND IS FORECAST TO BECOME SOUTHEAST TO SOUTH
AT MOST LOCATIONS FOR WEDNESDAY AFTERNOON AND SPEEDS MAY INCREASE TO
10 TO 20 KNOTS. A LOW LEVEL SOUTHERLY JET IS ANTICIPATED TO DEVELOP
OVER THE COASTAL PLAIN ON WEDNESDAY AFTERNOON.
OUTLOOK...
WEDNESDAY NIGHT...MVFR AND IFR CONDITIONS IN A PERIOD OR 2 OF
HEAVY SHOWERS AND STRONG THUNDERSTORMS. LOW LEVEL WIND SHEAR IS
POSSIBLE VCNTY KMIV AND KACY. ESTIMATED WS020/18065KT. TSTMS IF
THEY OCCUR COULD EASILY PRODUCE GUST 45 KT.
THURSDAY..MAINLY VFR. GUSTY SW WIND 30 KT.
THURSDAY...MAINLY VFR. CFP. GUSTY WEST WIND 30-35 KT.
FRIDAY...MAINLY VFR. WNW WIND GUSTY 30-35 KT.
SATURDAY...MAINLY VFR. W WIND GUSTY 20 KT.
&&
.MARINE...
WE WILL LEAVE OUR GALE WARNING IN PLACE FOR OUR NORTHERN OCEAN
WATERS UNTIL 1100 PM AS THE PRESSURE GRADIENT IS EXPECTED TO
TIGHTEN THERE THROUGH THE EARLY EVENING HOURS.
THE SMALL CRAFT ADVISORY WILL BE LEFT IN PLACE FOR OUR OCEAN WATERS
SOUTH OF LITTLE EGG INLET. WHILE GUSTS MAY FALL BELOW 25 KNOTS BY
MIDNIGHT, WAVE HEIGHTS WILL REMAIN ELEVATED.
THE SMALL CRAFT ADVISORY FOR DELAWARE BAY WILL END AT 1000 PM AS THE
POTENTIAL FOR GUSTS OF 25 KNOTS OR GREATER SHOULD COME TO AN
END THERE.
OUTLOOK...
WEDNESDAY NIGHT...SOUTHEAST TO SOUTH GALE FORCE GUSTS ARE
POSSIBLE. AM EXPECTING AT LEAST SCT TSTMS AND A POTENTIAL SQUALL
LINE WITH MANY GUSTS 35 TO 45 KT FOR ANYWHERE FROM A FEW MINUTES
TO AN HOUR. NO GALE WATCH AT THIS TIME SINCE DURATION OF GALES
WILL PROBABLY BE LESS THAN 2 HOURS. WILL HAVE TO HANDLE WITH
SPECIAL MARINE WARNINGS.
THURSDAY...SOUTHWESTERLY GUSTS OF 25 TO 30 KNOTS ARE LIKELY.
THURSDAY NIGHT AND FRIDAY...GALE FORCE GUSTS WESTERLY GUSTS ARE
LIKELY.
FRIDAY NIGHT...NORTHWESTERLY GUSTS OF 25 TO 30 KNOTS ARE
POSSIBLE.
SATURDAY...NO MARINE HEADLINES ARE ANTICIPATED.
&&
.HYDROLOGY...
LOOKING AT GROUND TRUTH OBSERVATIONS, IN GENERAL ABOUT 0.10 TO
0.30 INCHES OF RAINFALL HAVE FALLEN TODAY. THIS IS LIGHTER THAN
WHAT THE GFS SUGGESTED WOULD FALL THUS FAR. SAME WITH THE NAM.
GOING FORWARD, THE REGION WILL SEE A LULL IN THE PRECIP THIS EVENING
INTO THE OVERNIGHT, BEFORE PICKING UP ONCE AGAIN TOMORROW. THE
HEAVIEST PRECIP SHOULD ARRIVE TOMORROW EVENING WITH THE COLD FRONT.
LIKE WE'VE SEEN EARLIER THIS MONTH, THERE WILL BE A CONVECTIVE
CONTRIBUTION HELPING TO INCREASE RAIN AMOUNTS. ON THE OTHER HAND,
BECAUSE OF THE CONVECTIVE CONTRIBUTION, NOT EVERYONE WILL SEE THE
SAME AMOUNT OF RAINFALL.
BASED ON WHERE THE HEAVIEST PRECIPITATION FELL TODAY AND WHERE IT'S
EXPECTED THE NEXT 36 HOURS OR SO, HIGHEST RAINFALL ACCUMULATIONS ARE
FORECAST TO BE RIGHT ALONG THE NJ COAST AND ACROSS OUR NORTHWEST
ZONES. THIS IS A GOOD THING SINCE THE RARITAN AND PASSAIC BASINS
FLIRTED WITH OR HAD SOME RIVER FLOODING EARLIER THIS MONTH AS DID
SOME OF THE STREAMS ACROSS SOUTHEAST PA. IN GENERAL, TOTAL QPF
AMOUNTS ENDING LATE TOMORROW NIGHT/EARLY THURSDAY MORNING COULD SEE
UP TO TWO INCHES. NOT EVERYONE WILL SEE THIS AMOUNT AS CONVECTIVE
ELEMENTS WILL BE IN PLAY. I THINK THERE'S A BETTER CHANCE OF THE
HIGHER AMOUNTS ACROSS THE NORTH AND WEST.
IN TERMS OF ANY FLOODING, AS OF NOW, THE LATEST FORECASTS OUT OF THE
MARFC CALL FOR CAUTION STAGE AT PEMBERTON ON THE NORTH BRANCH
RANCOCAS CREEK AND AT BLACKWELLS MILLS ON THE MILLSTONE RIVER.
LOOKING AT THE RELATIONSHIP BETWEEN THE MARFC RAINFALL AND RIVER
FORECASTS, ONE COULD SURMISE THAT BASIN AVERAGES EXCEEDING TWO
INCHES COULD CAUSE SOME MINOR FLOODING.
WITH THE FRONTAL PASSAGE TOMORROW NIGHT, THERE'S A MUCH GREATER
LIKELIHOOD OF POOR DRAINAGE AND LOW LYING FLOODING WITH THE EXPECTED
HEAVIER BURSTS OF RAIN. SOME FLOODING IS ALSO A POSSIBILITY ALONG
SOME OF THE FASTER RESPONDING CREEKS AND STREAMS THAT CAN'T
HANDLE THE POTENTIAL RUNOFF.
&&
.TIDES/COASTAL FLOODING...
FOR NOW, WE WILL HOLD OFF ON ANY COASTAL FLOOD STATEMENTS. SURGE
MODELS SUGGEST THAT ONE SHOULD KEEP AN EYE OPEN TONIGHT ACROSS
MONMOUTH COUNTY NEW JERSEY AND ALONG THE EASTERN SHORE OF THE
CHESAPEAKE AND THE UPPER DELAWARE BAY ON THURSDAY MORNING. A RUN
DOWN IS BELOW.
ALL TIDAL REFERENCES ARE IN MLLW...
SANDY HOOK...TIDES SHOULD TOP OUT BETWEEN 6.2 TO 6.7 THIS EVENING.
6.7 WOULD JUST TOUCH MINOR FLOODING. THIS EVENING'S HIGH TIDE IS
FORECAST TO BE THE HIGHEST THROUGH THE EVENT.
ATLANTIC CITY...TIDES ARE FORECAST TO REMAIN BELOW 5.5 FEET
THROUGH THE EVENT. NO ISSUES EXPECTED.
CAPE MAY...TIDES ARE FORECAST TO REMAIN BELOW 6.0 FEET THROUGH THE
EVENT. NO ISSUES EXPECTED.
LEWES...TIDES ARE FORECAST TO REMAIN BELOW 5.0 FEET THROUGH
THE EVENT. NO ISSUES EXPECTED.
REEDY POINT...BOTH THE NOS OFS AND MDL ETSS SHOW SOME POTENTIAL
ISSUES EARLY THURSDAY MORNING. BOTH SOLUTIONS ARE CLOSE TO FLOOD
STAGE, BUT DON'T HIT IT AT THIS TIME.
PHILADELPHIA...BOTH THE NOS OFS AND MDL ETSS SHOW SOME HIGHER WATER
LATE THURSDAY MORNING. BOTH SOLUTIONS ARE CLOSE TO CAUTION STAGE,
BUT DON'T HIT IT AT THIS TIME.
CAMBRIDGE...AT THIS TIME, THE NOS OFS FORECAST IS HIGHER THAN THE
MDL ETSS, BUT BOTH REMAIN BELOW 3.5 FEET THROUGH THE EVENT. BOTH
MODELS HAVE THE HIGHEST TIDES, AROUND 3.0 FEET, EARLY THURSDAY
MORNING (HIGH TIDE IS 539 AM).
TOLCHESTER BEACH...THE MDL ETSS REMAINS BELOW 3.5 FEET THROUGH THE
EVENT. THE MODEL HAS THE HIGHEST TIDE, AROUND 3.0 FEET, EARLY
THURSDAY MORNING (HIGH TIDE IS 829 AM).
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 9 AM EST WEDNESDAY FOR PAZ054-
055.
WINTER WEATHER ADVISORY UNTIL 6 AM EST WEDNESDAY FOR PAZ062.
NJ...WINTER WEATHER ADVISORY UNTIL 9 AM EST WEDNESDAY FOR NJZ001.
WINTER WEATHER ADVISORY UNTIL 6 AM EST WEDNESDAY FOR NJZ007-
008.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST WEDNESDAY FOR ANZ452>455.
GALE WARNING UNTIL 11 PM EST THIS EVENING FOR ANZ450-451.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
ANZ430-431. GALE WATCH FROM 700 PM WEDNESDAY UNTIL
700 AM THURSDAY FOR ANZ452>455.
&&
SYNOPSIS...AMC
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...AMC
AVIATION...AMC/IOVINO
MARINE...AMC/IOVINO
HYDROLOGY...KRUZDLO
TIDES/COASTAL FLOODING...KRUZDLOHazardous weather outlook, Feb 23, 4:21 PM EST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
421 PM EST TUE FEB 23 2016
NJZ007-008-PAZ062-242130-
WARREN-MORRIS-NORTHAMPTON-
421 PM EST TUE FEB 23 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
MODERATE TO HEAVY RAIN SHOWERS ARE EXPECTED FROM LATE WEDNESDAY
INTO WEDNESDAY NIGHT. LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE
IS POSSIBLE. ALSO, THE HEAVY SHOWERS OR A THUNDERSTORM WEDNESDAY
EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS TO 50 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NJZ001-PAZ054-055-242130-
SUSSEX-CARBON-MONROE-
421 PM EST TUE FEB 23 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
MODERATE TO HEAVY RAIN SHOWERS ARE EXPECTED FROM LATE WEDNESDAY
INTO WEDNESDAY NIGHT. LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE
IS POSSIBLE. ALSO, THE HEAVY SHOWERS OR A THUNDERSTORM WEDNESDAY
EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS TO 50 MPH.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ060-061-070-
071-101>106-242130-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
421 PM EST TUE FEB 23 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
MODERATE TO HEAVY RAIN SHOWERS ARE EXPECTED FROM LATE WEDNESDAY
INTO WEDNESDAY NIGHT. LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE
IS POSSIBLE. ALSO, THE HEAVY SHOWERS OR A THUNDERSTORM WEDNESDAY
EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS TO 50 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ430-431-242130-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
421 PM EST TUE FEB 23 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
GALE FORCE WESTERLY WIND GUSTS ARE POSSIBLE THURSDAY NIGHT AND
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ452>455-242130-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
421 PM EST TUE FEB 23 2016
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
GALE FORCE SOUTHERLY WIND GUSTS ARE EXPECTED WEDNESDAY NIGHT.
GALE FORCE WESTERLY WIND GUSTS ARE POSSIBLE THURSDAY NIGHT AND
FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ450-451-242130-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
421 PM EST TUE FEB 23 2016
...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
GALE FORCE SOUTHERLY WIND GUSTS ARE EXPECTED WEDNESDAY NIGHT.
GALE FORCE WESTERLY WIND GUSTS ARE POSSIBLE THURSDAY NIGHT AND
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
Winter Weather, Sussex
- When
- February 23, 8:45 PM EST to 11:00 PM EST
- Where
- Sussex forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.140, -74.690 (the zone’s center; the record gives no point)
Precipitation and warmer air moving in over colder air near the surface produced light freezing rain during the late evening hours on the 23rd. Ice accumulations were confined mainly to the higher elevations of far northwestern New Jersey where surface temperatures were coldest. 0.10 inches of ice was reported in Wantage (Sussex County), and 0.03 inches of ice was reported at Sussex Airport. Prior to changing over to freezing rain, light snow had fallen during the late afternoon and evening hours. 1.7 inches of snow was reported in Wantage, 1.5 inches in Highland Lakes, with a trace of snow in Sussex.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Louisiana, February 23, 20162 deaths · 92 injured · EF3 · 14 events
- Tornadoes and Flash Flood in Florida, February 23, 20163 injured · $22 million · EF3 · 3 events
- Tornadoes and Hail in Mississippi, February 23, 20161 death · $316,000 · EF2 · 30 events
- Rip Current in Puerto Rico, February 23, 20161 death · 1 event
- Tornadoes and Flash Flood in Mississippi, February 23, 2016$449,000 · EF1 · 13 events
- Tornadoes and Damaging Winds in Alabama, February 23, 2016$300,000 · EF1 · 19 events
- Hail and Damaging Winds in Texas, February 23, 2016$430,000 · 1.75 in hail · 6 events
- Tornado and Hail in Louisiana, February 23 to 26, 2016$42,000 · EF1 · 6 events
- Hail and Damaging Winds in Florida, February 23 to 24, 2016$33,000 · 63 kt wind · 26 events
- Flash Flood and Flood in Alabama, February 23, 2016$39,000 · 52 kt wind · 7 events
- Winter Storm and Strong Wind in Missouri, February 23 to 24, 2016$34,000 · 8 events
- Tornadoes and Hail in Mississippi, February 23, 2016EF1 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612513.